Skip to main content

Manitoba First Nation warns of dangerous drug supply in community

Fentanyl
Share

A Manitoba First Nation is warning its residents about dangerous drugs in the community that are causing people to have seizures.

In a public service announcement on Sunday, Nisichawayasihk Cree Nation (NCN) announced that five community members have had seizures and/or needed medical attention after using drugs like crack and cocaine.

As of now, NCN said it doesn’t know what the drugs are laced with or what is causing the seizures. Police are investigating.

The First Nation is warning residents that the drugs used to lace cocaine and crack can be lethal, including fentanyl. It notes that fentanyl is dangerous, as it is 20 to 40 times more potent than heroin and 100 times more potent than morphine, which makes the risk of accidental overdose high.

Fentanyl is odourless and tasteless, and was also found in counterfeit pills that are made to look like prescription opioids.

NCN notes that you increase the risk of overdose if you mix fentanyl with alcohol, benzodiazepines or opioids.

CTV News Winnipeg has reached out to the First Nation for more information, and is awaiting a response.

CTVNews.ca Top Stories

Group tied to Islamic State plotted fatal Ontario restaurant shooting: Crown

A gunman who is accused of killing a young Ontario man and shooting four of his family members at their small Mississauga restaurant in 2021 was allegedly part of a trio who had pledged allegiance to the listed terrorist group Islamic State, a Crown attorney said in an opening statement in the Brampton murder trial this week.

Stay Connected